A generalized manifold topology for branching space-times

Lade...
Vorschaubild
Dateien
Müller_268027.pdf
Müller_268027.pdfGröße: 122.28 KBDownloads: 290
Datum
2013
Autor:innen
Herausgeber:innen
Kontakt
ISSN der Zeitschrift
Electronic ISSN
ISBN
Bibliografische Daten
Verlag
Schriftenreihe
Auflagebezeichnung
DOI (zitierfähiger Link)
ArXiv-ID
Internationale Patentnummer
Angaben zur Forschungsförderung
European Union (EU): 263227
Projekt
Indeterminism Ltd. An intervention on the free will debate
Open Access-Veröffentlichung
Open Access Green
Sammlungen
Core Facility der Universität Konstanz
Gesperrt bis
Titel in einer weiteren Sprache
Publikationstyp
Zeitschriftenartikel
Publikationsstatus
Published
Erschienen in
Philosophy of Science. 2013, 80(5), pp. 1089-1100. ISSN 0031-8248. eISSN 1539-767X. Available under: doi: 10.1086/673895
Zusammenfassung

The logical theory of branching space-times, which provides a relativistic framework for studying objective indeterminism, remains mostly disconnected from discussions of space-time theories in philosophy of physics. Earman has criticized the branching ap- proach and suggested ``pruning some branches from branching space-time.'' This article identifies the different---order-theoretic versus topological---perspective of both discussions as a reason for certain misunderstandings and tries to remove them. Most important, we give a novel, topological criterion of modal consistency that usefully generalizes an earlier criterion, and we introduce a differential-geometrical version of branching space-times as a non-Hausdorff (generalized) manifold.

Zusammenfassung in einer weiteren Sprache
Fachgebiet (DDC)
100 Philosophie
Schlagwörter
Konferenz
Rezension
undefined / . - undefined, undefined
Forschungsvorhaben
Organisationseinheiten
Zeitschriftenheft
Datensätze
Zitieren
ISO 690MÜLLER, Thomas, 2013. A generalized manifold topology for branching space-times. In: Philosophy of Science. 2013, 80(5), pp. 1089-1100. ISSN 0031-8248. eISSN 1539-767X. Available under: doi: 10.1086/673895
BibTex
@article{Muller2013gener-26802,
  year={2013},
  doi={10.1086/673895},
  title={A generalized manifold topology for branching space-times},
  number={5},
  volume={80},
  issn={0031-8248},
  journal={Philosophy of Science},
  pages={1089--1100},
  author={Müller, Thomas}
}
RDF
<rdf:RDF
    xmlns:dcterms="http://purl.org/dc/terms/"
    xmlns:dc="http://purl.org/dc/elements/1.1/"
    xmlns:rdf="http://www.w3.org/1999/02/22-rdf-syntax-ns#"
    xmlns:bibo="http://purl.org/ontology/bibo/"
    xmlns:dspace="http://digital-repositories.org/ontologies/dspace/0.1.0#"
    xmlns:foaf="http://xmlns.com/foaf/0.1/"
    xmlns:void="http://rdfs.org/ns/void#"
    xmlns:xsd="http://www.w3.org/2001/XMLSchema#" > 
  <rdf:Description rdf:about="https://kops.uni-konstanz.de/server/rdf/resource/123456789/26802">
    <dc:contributor>Müller, Thomas</dc:contributor>
    <dcterms:bibliographicCitation>Philosophy of Science ; 80 (2013), 5. - S. 1089-1100</dcterms:bibliographicCitation>
    <void:sparqlEndpoint rdf:resource="http://localhost/fuseki/dspace/sparql"/>
    <bibo:uri rdf:resource="http://kops.uni-konstanz.de/handle/123456789/26802"/>
    <dc:language>eng</dc:language>
    <dcterms:hasPart rdf:resource="https://kops.uni-konstanz.de/bitstream/123456789/26802/1/M%c3%bcller_268027.pdf"/>
    <dspace:isPartOfCollection rdf:resource="https://kops.uni-konstanz.de/server/rdf/resource/123456789/40"/>
    <dcterms:rights rdf:resource="https://rightsstatements.org/page/InC/1.0/"/>
    <foaf:homepage rdf:resource="http://localhost:8080/"/>
    <dcterms:isPartOf rdf:resource="https://kops.uni-konstanz.de/server/rdf/resource/123456789/40"/>
    <dc:date rdf:datatype="http://www.w3.org/2001/XMLSchema#dateTime">2014-03-18T11:09:38Z</dc:date>
    <dcterms:title>A generalized manifold topology for branching space-times</dcterms:title>
    <dspace:hasBitstream rdf:resource="https://kops.uni-konstanz.de/bitstream/123456789/26802/1/M%c3%bcller_268027.pdf"/>
    <dc:rights>terms-of-use</dc:rights>
    <dcterms:available rdf:datatype="http://www.w3.org/2001/XMLSchema#dateTime">2014-03-18T11:09:38Z</dcterms:available>
    <dc:creator>Müller, Thomas</dc:creator>
    <dcterms:abstract xml:lang="eng">The logical theory of branching space-times, which provides a relativistic framework for studying objective indeterminism, remains mostly disconnected from discussions of space-time theories in philosophy of physics. Earman has criticized the branching ap- proach and suggested ``pruning some branches from branching space-time.'' This article identifies the different---order-theoretic versus topological---perspective of both discussions as a reason for certain misunderstandings and tries to remove them. Most important, we give a novel, topological criterion of modal consistency that usefully generalizes an earlier criterion, and we introduce a differential-geometrical version of branching space-times as a non-Hausdorff (generalized) manifold.</dcterms:abstract>
    <dcterms:issued>2013</dcterms:issued>
  </rdf:Description>
</rdf:RDF>
Interner Vermerk
xmlui.Submission.submit.DescribeStep.inputForms.label.kops_note_fromSubmitter
Kontakt
URL der Originalveröffentl.
Prüfdatum der URL
Prüfungsdatum der Dissertation
Finanzierungsart
Kommentar zur Publikation
Allianzlizenz
Corresponding Authors der Uni Konstanz vorhanden
Internationale Co-Autor:innen
Universitätsbibliographie
Ja
Begutachtet
Diese Publikation teilen